Vicodin addiction: What you need to know
What Does Vicodin Addiction and Withdrawal Feel Like?
When someone has a physical dependence on Vicodin, stopping or lessening their use causes withdrawal symptoms .
Vicodin withdrawal symptoms include:
Cravings for the substance
Irritability and anxiousness are examples of mood fluctuations.
Spasms of the muscles
Vomiting and nausea
Chills and shivering
Muscle aches and pains
Eyes that are watering
Insomnia and agitation
Flushes that are extremely hot
While cravings might last for years, most Vicodin withdrawal symptoms fade away after 7-10 days. Withdrawal symptoms can be minimized using Suboxone, a less strong opioid that allows you to safely taper off opiate use without suddenly ceasing .
Is It Possible to Overdose on Vicodin?
Vicodin, like most opioids, has a high risk of overdose. Vicodin's hydrocodone suppresses the portion of the brain that regulates respiration. When taking depressants like alcohol or benzodiazepines, the danger is considerably increased. Even if they are breathing poorly, a Vicodin overdose can cause irreversible brain damage.[1,19] Vicodin can also increase the risk of vomiting, which can aspirate into someone's lungs if they are unconscious. Vicodin's acetaminophen contributes to overdosing as well.
Acetaminophen is toxic to the liver and, at large doses, can result in irreparable liver damage or death. It is suggested that the average person use no more than 4000 mg of acetaminophen each day. Because each Vicodin pill contains 325 milligrams of acetaminophen, even little Vicodin abuse by snorting or injection can be fatal. Furthermore, alcohol exacerbates the liver damage induced by acetaminophen.
How Does a Vicodin Overdose Appear?
Look for the following indicators if you suspect someone is suffering from a Vicodin overdose:
Consciousness loss or a severe reduction in awareness
Pupils are pin point.
Breathing that is shallow, irregular, or has ceased.
Sounds of choking or gurgling
Face is pale and clammy
Lips that are blue-purple in color
If you have a slow or irregular heartbeat, or if you don't have a heartbeat at all, you
A Vicodin overdose is a life-threatening medical emergency that can be fatal if not treated quickly. Most towns and states have laws that shield you from legal repercussions if you report an overdose .Naloxone (Narcan), which comes in spray and injectable forms, can reverse an opioid overdose. Naloxone is available without a prescription, and many health clinics distribute free doses of naloxone – no questions asked.